Alert archive / West Virginia / Wind Advisories in 2005

Wind Advisory 2, NWS Pittsburgh, PA

September 28, 2005

NWS Pittsburgh, PA issued this wind advisory at Sep 28, 2005, 8:55 PM EDT. It took effect at Sep 29, 2005, 12:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2005, 8:55 PM EDT (00:55 UTC)
In effect from
Sep 29, 2005, 12:00 AM EDT
Expired
Sep 29, 2005, 9:14 AM EDT
In force
9 hr
Issued by
NWS Pittsburgh, PA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KPBZ 290056
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
855 PM EDT WED SEP 28 2005

MDZ001-PAZ023-030-032-WVZ023-041-290900-
/X.NEW.KPBZ.WI.Y.0002.050929T0400Z-050929T1400Z/
GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
855 PM EDT WED SEP 28 2005

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY UNTIL 10 AM THURSDAY MORNING...FROM FAYETTE...INDIANA...
AND WESTMORELAND COUNTY IN PENNSYLVANIA...SOUTHWARD INTO PRESTON
AND TUCKER COUNTIES IN WEST VIRGINIA...AND GARRETT COUNTY
MARYLAND.

A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA AFTER
MIDNIGHT...CAUSING WIND GUSTS BETWEEN 45 AND 55 MPH...ESPECIALLY
IN HIGHER ELEVATIONS.

A WIND ADVISORY IS A SIGNAL FROM THE NATIONAL WEATHER SERVICE THAT
WINDS OVER 45 MPH ARE EXPECTED. SUCH WINDS CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. LAWN FURNITURE AND OUTDOOR TOYS SHOULD BE STOWED FOR
MAXIMUM SAFETY.

$$
3 follow-up statements
000 
WWUS71 KPBZ 290648
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
248 AM EDT THU SEP 29 2005

MDZ001-PAZ023-030-032-WVZ023-041-291400-
/X.CON.KPBZ.WI.Y.0002.000000T0000Z-050929T1400Z/
GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
248 AM EDT THU SEP 29 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING...

A STRONG COLD FRONT WILL PUSH EAST OF THE REGION EARLY THIS
MORNING. BEHIND THIS FRONT...STRONG WIND GUSTS BETWEEN 45 AND 55
MPH...ESPECIALLY IN HIGHER ELEVATIONS...ARE POSSIBLE

A WIND ADVISORY IS A SIGNAL FROM THE NATIONAL WEATHER SERVICE
THAT WINDS OVER 45 MPH ARE EXPECTED. SUCH WINDS CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. LAWN FURNITURE AND OUTDOOR TOYS SHOULD BE STOWED FOR
MAXIMUM SAFETY.

$$
000 
WWUS71 KPBZ 290930
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
530 AM EDT THU SEP 29 2005

PAZ009-015-016-022-291100-
/X.EXB.KPBZ.WI.Y.0002.000000T0000Z-050929T1100Z/
FOREST-CLARION-JEFFERSON PA-ARMSTRONG-
INCLUDING THE CITIES OF...TIONESTA...CLARION...PUNXSUTAWNEY...
BROOKVILLE...REYNOLDSVILLE...BROCKWAY...KITTANNING...FORD CITY...
LEECHBURG...FREEPORT...APOLLO
530 AM EDT THU SEP 29 2005

...WIND ADVISORY IN EFFECT UNTIL 7 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EDT THIS MORNING. 

A WIND ADVISORY IS A SIGNAL FROM THE NATIONAL WEATHER SERVICE
THAT WINDS OVER 45 MPH ARE EXPECTED. SUCH WINDS CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. LAWN FURNITURE AND OUTDOOR TOYS SHOULD BE STOWED FOR
MAXIMUM SAFETY.

$$

MDZ001-PAZ023-030-032-WVZ023-041-291500-
/X.EXT.KPBZ.WI.Y.0002.000000T0000Z-050929T1500Z/
GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
530 AM EDT THU SEP 29 2005

...WIND ADVISORY EXTENDED UNTIL 11 AM EDT THIS MORNING...

THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 11 AM EDT THIS MORNING.

A WIND ADVISORY IS A SIGNAL FROM THE NATIONAL WEATHER SERVICE
THAT WINDS OVER 45 MPH ARE EXPECTED. SUCH WINDS CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. LAWN FURNITURE AND OUTDOOR TOYS SHOULD BE STOWED FOR
MAXIMUM SAFETY.

$$
000 
WWUS71 KPBZ 291314
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
914 AM EDT THU SEP 29 2005

MDZ001-PAZ023-030-032-WVZ023-041-291415-
/X.CAN.KPBZ.WI.Y.0002.000000T0000Z-050929T1500Z/
GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
914 AM EDT THU SEP 29 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY.

THE STRONG COLD FRONT HAS COMPLETED ITS SWEEP OF THE AREA.
SOME WINDS GUSTS OF 30 TO 35 MPH ARE STILL POSSIBLE THROUGH THE
AFTERNOON.

$$

15

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Sep 28, 2:25 PM EDT, 6 hours 30 minutes earlier.

Area forecast discussion, Sep 28, 2:25 PM EDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
225 PM EDT WED SEP 28 2005

.SHORT TERM (TONIGHT THROUGH THURSDAY)...

STRNG CDFNT XG THE GREAT LAKES TDA WL SWEEP THE AREA LATE TNGT AND
THUR MRNG. IN GENL...HAVE PERSISTED WITH INCRS TO CATEGORICAL POPS
AFTR 06Z TNGT...WITH DCRS BACK TO CHC NMBRS BY THU AFTN. TSRA WERE
ONLY INCLUDED FOR THE EVE PDS AS PROGS OF SFC BASED AND ELEVATED
INSTABILITY FADE QUICKLY.

TEMPS IN THE WAKE OF THE FRONT WL ELIMINATE ANY DOUBT THAT AUTUMN
IS IN SESSION WITH THU HIGHS IN THE LOWER 60S F AND FRI MRNG LOWS
EXPECTED IN THE MID/UPPER 30S F...AND POSSIBLY SOME PATCHY FROST FOR
THE NRN ZONES.

OTHERWISE...STORY WITH THE FRONT WL BE THE WND WITH INDS OF
HEALTHY MOMENTUM TRANSFER OF ABOVE-BNDRY-LYR WINDS...AND PRES
RISES OF NR 6 MB IMMEDIATELY BEHIND THE FRONT. OVRALL PROG AT
MOMENT LKS TO BE OF SFC WND REMAINING BLO ADVISORY
CRITERIA...BUT EVE/OVRNGT SHIFTS WL HAVE TO MONITOR FOR POSSIBLE
ADVISORY FOR THE ARND-DAYBREAK HOURS.

&&

.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...

HIGH PRES WL BLD OVR THE REGION FOR THE WEEKEND WITH RAPIDLY
MODERATING TEMPS AND DRY INTO MID WEEK. NXT CHC OF RA WL BE LATE
IN THE WEEK AS HIGH GIVES WAY AND MSTR RTNS/DPNS UNDR SW FLOW.

&&

.AVIATION...

MAIN CONCERN IS STRONG COLD FRONTAL PASSAGE ACROSS THE UPPER OHIO
VALLEY THURSDAY MORNING.

THIS WILL RESULT IN FAST WINDS LATE TONIGHT...WITH A RAPID CHANGE IN
DIRECTION WITH THE SHARP FRONTAL PASSAGE ...RESULTING IN A BRIEF
PERIOD OF STRONG LOW LEVEL WIND SHEAR. NAM SOUNDINGS INDICATE
SUFFICIENT MOMENTUM TRANSFER DOWNWARD THROUGH THE BOUNDARY LAYER TO
HAVE POST FRONTAL SURFACE WIND GUSTS REACH 35 KTS.

PREFRONTAL AND FRONTAL-ACCOMPANYING SHOWERS AND ISOLATED
THUNDERSTORMS CAN LOWER CONDITIONS TO 2-3SM -SHRA BR OVC015CB.

TIMING OF EVENTS WAS BASED ON LATEST NAM AND GFS MODEL RUNS WHICH
WERE IN CLOSE AGREEMENT. THIS GAVE THE FRONTAL PASSAGE AS
FOLLOWS...KZZV 09Z. KFKL-KPIT-KHLG 11Z...AND KDUJ-KLBE-KMGW 12Z.
ONSET OF PREFRONTAL SHOWERS CAN BE UP 5 HOURS BEFOREHAND.

WEDNESDAY AFTERNOON...WINDS WILL STILL BE 28015G25KTS...THEN
DECREASING TOWARD EVENING.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&

15/11
Hazardous weather outlook, Sep 28, 4:45 AM EDT, 16 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
445 AM EDT WED SEP 28 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-290845-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
445 AM EDT WED SEP 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
OHIO...NORTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...
WESTERN MARYLAND...NORTHERN WEST VIRGINIA...SOUTHWEST
PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL PUSH THROUGH THE AREA LATE TONIGHT AND
EARLY THURSDAY MORNING. THIS FRONT WILL BRING SHOWERS AND
SCATTERED THUNDERSTORMS TO THE REGION. AT THIS TIME...ANY STORM
THAT DOES DEVELOP IS NOT EXPECTED TO REACH SEVERE LEVELS. HOWEVER...
STRONG WINDS WILL ACCOMPANY THIS COLD FRONT AS WELL AS ANY STORMS
THAT OCCUR. WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Sep 28, 3:07 PM EDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
307 PM EDT WED SEP 28 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-282115-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
307 PM EDT WED SEP 28 2005

...STRONG COLD FRONT APPROACHING THE AREA...

A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION LATE TONIGHT AND
THURSDAY.  THIS FRONT WILL GENERATE NUMEROUS SHOWERS AND SOME
THUNDERSTORMS...HOWEVER THE MAIN PROBLEM MAY BE STRONG WIND
DEVELOPING IN ADVANCE...AND IMMEDIATELY BEHIND THE FRONT.

THERE IS POTENTIAL FOR GUSTS OF 35 TO 40 MPH BEGINNING LATE TONIGHT
AND LASTING UNTIL THE FRONT PASSES ON THURSDAY MORNING.

WIND OF THIS MAGNITUDE IS SUFFICIENT TO DOWN SOME BRANCHES...BLOW
AROUND LAWN FURNITURE...AND EVEN DOWN SOME POORLY ROOTED OR ROTTEN
TREES.  DRIVERS OF HIGH PROFILE VEHICLES WILL HAVE TO BE AWARE OF
SUDDEN CROSS GUSTS.

IN ADDITION...THIS FRONT WILL DROP TEMPERATURES DECISIVELY.
THURSDAY HIGHS IN THE 60S ARE EXPECTED...FOLLOWED BY LOWS IN THE
UPPER 30S FOR FRIDAY MORNING.  SOME PATCHY FROST IS POSSIBLE OVER
AREAS NORTH OF BUTLER...AND OVER THE RIDGE COUNTIES TO THE SOUTH AND
EAST OF PITTSBURGH.  ALTHOUGH GROUND TEMPERATURES ARE
WARM...RESIDENTS OF OUTLYING AREAS MAY WANT TO COVER THEIR SENSITIVE
PLANTS AND MAKE PREPARATIONS FOR PETS.

15

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 5:27 PM EDTFrost AdvisoryPBZ16 hr

Nearby

Wind Advisories in West Virginia, 2005Wind Advisories in Pennsylvania, 2005Wind Advisories in Maryland, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.